Chatper 23

Card Set Information

Author:
corirussell
ID:
54801
Filename:
Chatper 23
Updated:
2010-12-10 11:07:40
Tags:
Pharmacology
Folders:

Description:
Emergency Drugs
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user corirussell on FreezingBlue Flashcards. What would you like to do?


  1. Case 2
    Patient taking Humulin or Glyburidine
    Patient is loquacious
    Rapid pulse
    Slow respiration
    Dizzy and nauseated
    Goes limp
    • Medications are for diabetes
    • Signs of hypoglycemia
  2. Case 3
    Benign HH
    No meds
    Patient's eyes roll back and begin to have abnormal convulsions of the body
    • Epilepsy
    • Problem is self limiting
    • Move everything out of the way
    • Turn head to side in case of emesis
  3. Case 4
    Benign HH
    Taking oral contraceptives
    Anxious
    Mouth and fingers are tingly
    Rapid respiration
    Sweating and nauseated
    • Hyperventilation/Anxiety
    • Reassure patient
    • Have patient hold breath or breath into a bag
  4. Case 5
    History of asthma
    Taking albuterol and salmeterol
    Patient begins to wheeze and squeak
    • Give rescue inhaler (albuterol)
    • If no response, call 911
    • Give O2 and nitrous for relaxation
    • Epi and corticosteroids may want to be given by injection.
  5. Case 6
    History of latex and penicillin allergy
    Hx of mitral valve prolapse with regurgitation
    Pre-med before appt
    20 minutes later, BP is 80/40, pulse is 120 and swollen tonsils
    • Anaphylaxis emergency (you have 4 minutes to treat)
    • Give epi injection
  6. Case 7
    Acute airway obstruction (aspirated vomit or crown)
    • Place in Trendelenburg position on right side
    • Perform heimlich
  7. Case 8
    Hx of heart problems
    Meds nitroglycerin tab prn
    During procedure pain in the chest radiating to the left arm and mandible
    • Give nitroglycerin tablet/spray under the tongue (wait 5 minutes up to 3 times and then call 911 if it doesn't work)
    • Give patient O2, chew aspirin tablet, opioid analgesic
  8. Case 9
    Cardiac Arrest
    • Administer CPR immediately
    • Use defibrillator if indicated
  9. Adrenal Crisis
    Nausea
    Vomiting
    Cardiovascular Collapse
    Irreversible shock
    Parenteral hydrocortisone and inhalation O2, call 911
  10. Opioid Overdose
    • Shallow and slow respiration
    • Pinpoint pupils
    • Treat with Naloxone (Narcan)
  11. Reaction to Local Anesthetic
    You give 8 carps of 2% lido 1:100,000 epi to a 100 pound patient
    How much should you have given?
    • 2mg/lb
    • 100x2=200mg- how much you can give the patient
    • (8)(18)(2)=288mg, too much!
    • Treatment is symptomatic
    • Convulsions-diazepam
    • Hypotension-pressor agent
    • Bradycardia-atropine
  12. Case 10
    You give 8 carps of 2% lido with 1:50,000 to a 200lb patient
    Patient becomes nervous, heart begins to beat fast, and shake uncontrollably
    • 200ug, heart problems 40ug
    • (8)(18)(2)=288- too much!
    • Epi is quickly metabolized, do not give anymore!
    • Try and calm patient down so they don't release more endogenous epi

What would you like to do?

Home > Flashcards > Print Preview